MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX05; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX05; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the capiox oxygenator was damaged b.U.Temperature probes on fx05 were broken.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
E3: occupation: perfusionist.G4: pma/510(k) - k130520.Review of the manufacturing record and the shipping inspection record of the actual product confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report of the product with the involved product code/lot# from the same facility and other facilities.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide a correction in section b3 as the date of event inadvertantly had the incorrect year and to provide the completed investigation results.1.Investigation of the actual sample: 1.1 visual inspection of the actual sample · it was found that the thermistor probe on the venous blood inlet port had been damaged from the root.1.2 magnifying and electron microscopic inspection of the fracture surface of actual sample · no anomaly such as mixing of foreign substance or air that could lead to fracture was found.· the fracture surface had both smooth surface and rough surface.Since smooth part was found on the fracture surface of actual sample, it was inferred that it was damaged due to momentary force applied on it.2.Simulation test: · from the status of the fracture surface of actual sample, assuming that momentary force was applied and the product was damaged, momentary force was applied to the thermistor probe on the factory-retained product.As a result, damage form similar to the actual sample was simulated.3.Record review: 3.1 the manufacturing history record and the shipping inspection record of the actual sample · no anomaly was found.3.2 past complaint file · no other similar report of the product with the involved product code/lot number was found.3.3 manufacturing date: march 8, 2022.4.Cause of occurrence/conclusion: based on the investigation result, as a possible cause of this case, it was inferred that some momentary force exceeding the limit strength was applied to the thermistor probe on the venous blood inlet port, leading to damage.However, it was not possible to specify when the actual sample was damaged from its status, and the cause of occurrence could not be clarified.Relevant ifu reference: "if the product is dropped during set-up, do not use it.Replace with another device.(a.Set-up, caution)".Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX FX05
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17263983
Report Number9681834-2023-00135
Device Sequence Number7912324
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public04987350781758
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue NumberCX*FX05RE
Device Lot Number220308
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown